Log in
CLL Support Association
12,629 members19,369 posts

Finally in treatment!

Hi everyone. I used to be RK66 but I forgot my password and the email I used 3 years ago, so meet the new me....RK69.

After 6 years of watch and wait I finally went into treatment on May 1st of this year. Boy, did I go into treatment. My lymph nodes were swollen all around the back of my head, under my arms and in my groin. My platelet level was 6 and I temporarily had double vision. Needless to say, they put me in the hospital and then suspected I had lymphoma and said if I did, I’d only have 2 to 6 months to live. I don’t have lymphoma but I do have leukemia cells in my spine and have been receiving spinal taps or lumbar punctures for the past three months. The malignant cells have all but disappeared in my spine and I only have two more treatments and I’m done. Yay! I am currently taking 560 mg of Imbruvica hoping to be reduced to 420. I’m doing well and my doctor says I’ve had a “remarkable turn around”.

Anybody else get tired from Imbruvica and have joint pain or leg pain from it? I also have what appears to be a rash in different spots on my body. Apparently, they are bleeding spots. I am feeling ok and doing well but I have come to the conclusion I will never be what I used to be and I need to accept my new reality which isn’t so bad. By the way, I did get my eyesight back.

14 Replies
oldestnewest

Oh gracious RK69 (I remember you when you were a 66). You’ve been away having a pretty horrendous time and I was so relieved as your story unfolded to hear you’re doing much better. Scary scary time for you and I hope you had good support through it all.

Keep going from strength to strength and keep us informed when you can.

Best wishes,

Newdawn

3 likes
Reply

Hi New. Nice to see you posting. Best, RK

1 like
Reply

Hi I am on Ibrutinib and rituximab on the Flair trial. The rash you describe I have had. If it is the same it is called petechia or petechial rash. Mine has disappeared now.

I do have occasional cramps in one leg but not bad and not often.I don’t seem to have any fatigue so far.

All in all I have had a range of minor side effects all temporary and very manageable. In my view Ibrutinib is a very good and promising treatment for CLL.

You have had a difficult time. I am pleased to hear you are recovering both physically and psychologically, enjoy the new you.

Take care

Ann

3 likes
Reply

Hi Ann. Thanks for your comment. Sounds like you're doing well. Best, RK

1 like
Reply

Hi RK69

I’m sorry to hear your going thru a rough time but your coming out the other end victorious.

The rash around your body is petechiae, it’s a very normal and common side effect of taking Ibrutinib especially during the first months to a year..it’s generally harmless and you only need to contact your team out of hours if it ever blisters badly or becomes really itchy but it’s usually fine.. the rash will usually fade away to nothing or become very minor in s few more months to a year.

Aches and pains can also be another side effect and generally disperse over time..

It’s very important to eat a healthy diet and avoid any foods which could interact with your medication but the most important piece of advice I can give is you keep yourself well hydrated everyday.. this will keep most if not all of the side effects away. I drink on average 2-3 litres of water a day.

The tiredness could be fatigue or your body adjusting but I’ve found getting my diet right hydration and a small amount of exercise a day keeps me feeling well.

Stuart

3 likes
Reply

Hi Stuart. Thanks for your comments and especially about the rash and the hydration. Best, RK

Reply

Wow you’ve been through the mill! It sounds like you’re now on the right road. I occasionally have severe joint pain. It usually goes away then comes back. I have been taking magnesium for the leg cramps and magnesium spray . I had bleeding behind both eyes right after starting Ibrutinib. I have been on it for two months and still have occasional petechiae. Usually on my face. Wishing you the best.

Reply

Hi Migirl. Sorry about the eyes but good to know that has gotten better. My eye problem was fairly severe. I was cross eyed and the doctors think it was because of malignant cells in my spine which affect d my nerves. Once on treatment and chemo injections in my spine it began to clear up and my eyes quit crossing. I'm about 80% better. One more appointment in October. Best, RK.

1 like
Reply

Hi RK69, I had joint/muscle pain while on ibrutinib but it hasn't much improved since ibrutinib stopped, fatigue the same but had this before treatment, it was one of the reasons for starting, glad your eyesight is better and hope everything continues to improve, God bless, Terry

1 like
Reply

Hi Terry. Thanks. I'm starting to wonder if my aches and pains in my legs are more about dehydration than medication and drinking more water.

Reply

You’ve had a tough time. So glad things are improving.

Fran 😉

1 like
Reply

I have had a tough time the last few months but looking back over almost six years without treatment, I believe I've had it easy. I'm grateful for every good day.

Best,

RK

Reply

RK, Joel here. I started Imbruvica 6 weeks ago. About 2 weeks ago, I noticed a very different kind of fatigue. EXTREME!! Yesterday I spent most of the day in my recliner. Today, I dug a 20’ long by 10” deep ditch and filled it with crushed stone. There are days I have zero energy and then days like today where I feel pretty good. I take advantage of those times. It’s hard to plan things not knowing how I’ll feel.

Now..... about that rash. I have a full Santa beard. I have the same rash you speak of under my beard (on my upper chest) I first noticed it about 2 weeks ago. One might assume it’s a heat rash but in all the years I’ve had my beard, (and I’m going back to my Navy days) I never had a rash. I’m assuming it’s the Imbruvica. My Oncologist took a look last week and agreed. I put some anti monkey butt powder on my chest. :) There’s calamime powder in it. Rash seems to be fading. Doesn’t itch or burn. Never did, It’s just there. Skin rashes are a SE of Imbruvica as I’m sure you well know.

I also had my share of muscle cramps in the very beginning of treatment. Had my mag level checked. All was well. What helps me most is a tsp of mustard before bedtime.

Most days I feel ok. Not myself but ok. On my crappy days, I rest. On good days, I try to do “stuff.” Today I probably did more than I should. My wife tried to get me to stop at least a dozen times. She told me I might pay for it tomorrow. I don’t tell her very often but she’s usually, almost always..... RIGHT! :/

Here’s hoping she’s dead wrong!!!

The amazing turn around you’ve experienced is encouraging news to me and others here, Wishing you continued success and restored strength.

Joel

1 like
Reply

Hi Joel. Thanks for the comment. Listen to your wife. She's probably gonna be right. Mine usually is. Hoping for more good than bad days for you and all of us.

Best,

RK

Reply

You may also like...